Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 10, NWS Green Bay, WI

April 20, 20127 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Apr 20, 2012, 4:18 AM CDT for 7 counties in Wisconsin. It took effect at Apr 21, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2012, 4:18 AM CDT (09:18 UTC)
In effect from
Apr 21, 2012, 1:00 AM CDT
Expired
Apr 21, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
703 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WWUS73 KGRB 200918
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
418 AM CDT FRI APR 20 2012

...A HARD FREEZE POSSIBLE TONIGHT...

.CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL ALLOW TEMPERATURES
TO FALL INTO THE MIDDLE TO UPPER 20S TONIGHT OVER CENTRAL
WISCONSIN. IF YOU HAVE COLD SENSITIVE VEGETATION OUTSIDE YOU
SHOULD CONSIDER PROTECTING IT IF POSSIBLE.

WIZ020-030-031-035>037-045-201730-
/O.NEW.KGRB.FZ.W.0010.120421T0600Z-120421T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
418 AM CDT FRI APR 20 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S. 

* THE COLD TEMPERATURES COULD DAMAGE COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
188 
WWUS73 KGRB 201805
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
105 PM CDT FRI APR 20 2012

...A HARD FREEZE POSSIBLE TONIGHT...

.CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL ALLOW
TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S TONIGHT OVER
CENTRAL WISCONSIN. IF YOU HAVE COLD SENSITIVE VEGETATION OUTSIDE
YOU SHOULD CONSIDER PROTECTING IT IF POSSIBLE.

WIZ020-030-031-035>037-045-210215-
/O.CON.KGRB.FZ.W.0010.120421T0600Z-120421T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
105 PM CDT FRI APR 20 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S.

* THE COLD TEMPERATURES COULD DAMAGE COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MG
762 
WWUS73 KGRB 202024
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT FRI APR 20 2012

...A HARD FREEZE IS EXPECTED IN CENTRAL WISCONSIN TONIGHT...

.CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL ALLOW
TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S TONIGHT OVER
CENTRAL WISCONSIN. IF YOU HAVE COLD SENSITIVE VEGETATION OUTSIDE
YOU SHOULD CONSIDER PROTECTING IT IF POSSIBLE.

WIZ020-030-031-035>037-045-210430-
/O.CON.KGRB.FZ.W.0010.120421T0600Z-120421T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
324 PM CDT FRI APR 20 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S.

* THE COLD TEMPERATURES COULD DAMAGE COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MG
980 
WWUS73 KGRB 210332
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1032 PM CDT FRI APR 20 2012

...A HARD FREEZE IS EXPECTED OVER CENTRAL WISCONSIN TONIGHT...

.CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL ALLOW
TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S OVERNIGHT OVER
CENTRAL WISCONSIN. IF YOU HAVE COLD SENSITIVE VEGETATION OUTSIDE
YOU SHOULD CONSIDER PROTECTING IT IF POSSIBLE.

WIZ020-030-031-035>037-045-211300-
/O.CON.KGRB.FZ.W.0010.120421T0600Z-120421T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1032 PM CDT FRI APR 20 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY...

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S.

* THE COLD TEMPERATURES COULD DAMAGE COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 19, 10:45 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Apr 19, 10:45 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 PM CDT THU APR 19 2012

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.UPDATE...PCPN INTENSITY...LIKELY THE MELTING OF BIG WET
SNOWFLAKES...OBVIOUSLY PLAYING A ROLE IN COOLING LOW-LEVELS
ENOUGH TO ALLOW SNOW REACH THE GROUND. LIQUID PCPN STILL OCCURRING
WHERE INTENSITIES WERE LIGHTER ON THE NW FLANK OF THE PCPN
SHIELD. HAVE TO ADMIT TO BEING SURPRISED WE GOT AS MUCH COOLING AS
WE DID GIVEN THE WARM SFC WET-BULB TEMPS AT THE START OF THE EVENT.

THE SRN EDGE OF THE RN/SN LINE NOW COMING MORE INTO ALIGNMENT
WITH THE ZERO DEGREE ISOTHERM ALOFT. SO THINK WE ARE LIKELY TO
SEE A MORE GRADUAL SWD SHIFT IN THE SNOW AREA THE REST OF THE NGT.
DON/T EXPECT MUCH IN THE WAY OF ACCUMS IN AREAS WHERE SNOW ISN/T
FALLING BY NOW.

LOOKING AT HOW QUICKLY PCPN IS DIMINISHING OUT TO THE WEST...
PROBABLY COULD HAVE ENDED WRN PART OF ADVISORY EVEN SOONER THAN
THE ADJUSTED 4 AM TIME I WENT WITH LAST HOUR/S UPDATE. BUT THAT
SHOULD BE AT LEAST A BETTER APPROXIMATION THAN PREVIOUS 7 AM
EXPIRATION. BASED ON SNOWFALL CRITERIA ALONE MAY NOT HAVE NEEDED
ADVISORY AT ALL FOR WOOD/PORTAGE AND MAYBE EVEN MARATHON. BUT STARTED
GETTING REPORTS OF TRAVEL ISSUES DUE TO SLUSH ON THE ROADS...SO
KEEPING ADVISORY SEEMED THE BEST WAY TO GO EVEN IF MANY LOCATIONS
IN THE SW CORNER OF THE FCST AREA DON/T MEET CRITERIA.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 839 PM CDT THU APR 19 2012...

UPDATE...WL TWEAK THE ADVISORY. MAIN CHG WL BE TO DROP IT SOONER
BACK IN CENTRAL WI...AS PCPN PULLING OUT MORE QUICKLY. TOYED WITH
PULLING PORTAGE...AS DON/T THINK MOST OF THE COUNTY WL GET MUCH
SNOW. BUT IN THE END DECIDED TO JUST KEEP IT IN AND SPECIFY TOTALS
WL BE MAINLY NW OF STE.

NEED TO ADJUST SOME SNOW ACCUM GRIDS AND WX GRIDS LATER TNGT.
UPDATED FCST SUITE WL BE OUT ASAP.

SKOWRONSKI

DISCUSSION ISSUED AT 531 PM CDT THU APR 19 2012...

UPDATE...TRICKY FCST TNGT. RAIN EXPECTED TO CHG TO SNOW ON THE NW
FLANK OF SML BUT FAIRLY INTENSE CYCLONE TRACKING TOWARD THE AREA.
SYSTEM SHOULD REMAIN AN OPEN WAVE...SO THE HEAVIEST PCPN WL FALL
AS THE SFC LOW APPROACHES WITH A SHARP DECR IN INTENSITY ONCE IT
CROSSES JUST S OF THE AREA AND STARTS TO HEAD OFF TO THE E.
CERTAINLY GOING TO GET ENOUGH PCPN TO PRODUCE WARNING CRITERIA
SNOWS...IF IT WAS ALL OR MOSTLY SNOW. PROBLEM IS THE CHANGEOVER.
HAVE WORKED THESE LATE SEASON EVENTS IN THE PAST...AND THE ONE
THING THAT BOTHERS ME RIGHT NOW IS THAT SFC/LOW-LEVEL WET-BULB
TEMPS ARE ALL WELL ABV FZG. MODELS INSIST LOW-LEVEL TEMPS WL COOL
OVERNIGHT...BUT HAVING WET-BULB TEMPS ABV FZG WL LIMIT THE HELP FM
EVAPORATIVE COOLING WHICH CAN OFTEN HELP GET THE CHANGEOVER GOING
AT THIS TIME OF YEAR. MELTING OF THE FALLING SNOW WL PROVIDE SOME
COOLING...BUT CAN/T LOSE TOO MUCH OF THE EVENT TO LIQUID IF FCST
SNOWFALL TOTALS ARE TO WORK OUT.

GOING FCST OKAY FOR NOW...WL CONT TO MONITOR AND PROBABLY MAKE
SOME ADJUSTMENTS LATER THIS EVENING.

RECEIVED ONE REPORT THUS FAR OF A MIX. THAT WAS FM OUT IN WAUPACA
COUNTY ABOUT AN HR AGO. RADAR RETURNS AND RUC MODEL SOUNDINGS
SUGGEST THAT WAS PROBABLY SLEET.

SKOWRONSKI

DISCUSSION ISSUED AT 339 PM CDT THU APR 19 2012...

SHORT TERM...TONIGHT AND FRIDAY. POTENTIAL FOR SIGNIFICANT
SNOWFALL IS THE MAIN CONCERN FOR TONIGHT. THE MODELS...BASED ON
TIME/HEIGHT SECTIONS...HAD SOME SUBSTANTIAL DIFFERENCES IN THEIR
PRECIPITATION TYPE FORECASTS. THE 09Z SREF HAD 0.87 INCHES LIQUID
EQUIVALENT OF SNOW STARTING AROUND 00Z AT RHI WHILE THE 12Z NAM
KEPT IT ALL RAIN WITH ONLY 0.04 TOTAL QPF.

LOW PRESSURE CENTERED AROUND NORTHWEST MISSOURI AT 20Z...IS
FORECAST TO PUSH NORTHEAST AND CROSS SOUTHERN LOWER MICHIGAN ON
FRIDAY. STRONG COLD ADVECTION IS EXPECTED TO CHANGE THE
PRECIPITATION TO SNOW. UPPER DIVERGENCE ASSOCIATED WITH THE RIGHT
ENTRANCE REGION OF AN UPPER LEVEL JET MAX...ALONG WITH MID LEVEL
SHORT WAVE ENERGY WILL ACT WITH THE LOW TO PRODUCE PLENTY OF
PRECIPITATION. THERE IS ENOUGH MOISTURE ASSOCIATED WITH THE
SYSTEM TO SPREAD WARNING CRITERIA SNOW ACROSS A LARGE PART OF THE
AREA...BUT MUCH OF THE PRECIPITATION WILL HAVE FALLEN BEFORE TEMPERATURES
BECOME COOL ENOUGH FOR SNOW...ESPECIALLY IN THE SOUTHEAST PART OF
THE FORECAST AREA. HAVE KEPT TOTALS IN THE HIGHEST SWATH OF SNOW
BELOW WARNING CRITERIA AS A RESULT OF THIS.

ENDED UP GOING WITH...OR AT LEAST CLOSE TO...THE HPC WINTER
WEATHER ACCUMULATION TOTALS. HAVE OPTED TO KEEP THE ADVISORY AND
ADD WOOD AND PORTAGE COUNTIES FOR HIGHER AMOUNTS IN THE NORTHERN
PARTS OF THOSE COUNTIES.

THE SYSTEM SHOULD MOVE FAIRLY QUICKLY SO ONLY HELD ONTO SOME
CHANCE POPS EARLY FRIDAY MORNING. THIS FORECAST MAY REQUIRE MAJOR
SURGERY SO STAY TUNED FOR FURTHER UPDATES.

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY

ZONAL FLOW EARLY IN PERIOD...WILL BECOME AMPLIFIED BY END OF
WEEKEND WITH TROF OVER EASTERN STATES AND OFF WEST COAST AND
RIDGE IN BETWEEN. TEMPERATURES WILL START OUT AT OR SLIGHTLY
BELOW NORMAL AND THEN SHOULD TRANSITION TO ABOVE NORMAL LEVELS BY
THE END OF NEXT WEEK AS UPPER RIDGE SHIFTS EASTWARD.

MID RANGE MODELS SHOWING SIG VARIABILITY WITH SMALLER SCALE/WEAK
FEATURES THROUGH THE EXTENDED. INITIALLY WILL DEAL WITH CLIPPER
TYPE SYSTEM DROPPING OUT OF CANADA...MOVING THROUGH STATE LATER
SAT INTO SUNDAY. TIMING AND STRENGTH VARIABLE. HAVE STAYED WITH
LOWER CHANCE POPS. MODELS STILL SUGGEST SOME STEEP LAPSE RATES
INTO MONDAY WITH CHANCE OF SHOWERS CONTINUING. WAA BEGINS
TUE...AGAIN MERITING LOW POPS. SOME OF THE MODELS SUGGEST
BAROCLINIC ZONE LINGERING OVER NORTHERN WI THROUGH THE LATER PART
OF PERIOD...WITH SOME INSTABILITY PRESENT. AGAIN TIMING IN ISSUE.
RIGHT NOW WILL HIGHLIGHT THU WITH SMALL POPS.

MARINE...LOW MOVING NORTH EAST OUT OF PLAINS THROUGH CHICAGO
REGION WILL BRING INCREASING NE WINDS TO THE AREA. STRONGEST
GRADIENT AND FUNNELING OF WINDS EXPECTED OVER SOUTHERN BAY AND
LAKESHORE SOUTH OF STURGEON BAY. MINIMAL GALE GUST EXPECTED LATE
TONIGHT THROUGH FRI MORNING.
&&

.AVIATION...FOR 06Z TAFS. LOWER-END VFR/IFR CIGS WL PREVAIL THE
REST OF THE NGT. CONDITIONS SHOULD IMPROVE FRIDAY AS THE STORM
SYSTEM BRINING THE PRECIPITAITON TO THE AREA PULLS AWAY TO THE
EAST.

SKOWRONSKI
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 AM CDT FRIDAY FOR WIZ013-019>021-
031-073-074.

WINTER WEATHER ADVISORY UNTIL 4 AM CDT FRIDAY FOR WIZ030-035-036.

&&
Hazardous weather outlook, Apr 19, 3:56 PM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
356 PM CDT THU APR 19 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
356 PM CDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SEVERAL INCHES OF SNOW COULD PRODUCE HAZARDOUS TRAVEL CONDITIONS
TONIGHT IN CENTRAL AND NORTHEAST WISCONSIN. THE SNOW WILL BE WET
AND COULD DAMAGE TREES AND POWER LINES IN SOME PLACES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-202100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
356 PM CDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTHEAST WINDS WILL INCREASE TO NEAR GALE FORCE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NORTHEAST GALES OR NEAR GALE FORCE WINDS WILL CONTINUE FRIDAY MORNING.

MG/TE

In the hours before

Special weather statement, Apr 19, 10:45 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 PM CDT THU APR 19 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200730-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
1045 PM CDT THU APR 19 2012

...SNOW FALLING ACROSS PORTIONS OF CENTRAL THROUGH NORTHEAST
WISCONSIN...WITH RAIN ELSEWHERE...

A LARGE PRECIPITATION SHIELD FROM A STORM SYSTEM TRACKING TOWARD
NORTHERN ILLINOIS OVERSPREAD MUCH OF WISCONSIN LATE THURSDAY. THE
NORTHERN EDGE OF THE PRECIPITATION EXTENDED FROM NEAR RHINELANDER TO
IRON MOUNTAIN MICHIGAN...AND LITTLE FURTHER NORTHWARD PROGRESS IS
ANTICIPATED.

COLDER AIR WORKING INTO THE REGION RESULTED IN THE RAIN CHANGING TO
MAINLY SNOW ACROSS PORTIONS OF CENTRAL THROUGH NORTHEAST WISCONSIN.
THESE AREAS WILL CONTINUE TO RECEIVE MAINLY SNOW...THOUGH IT WILL BE
MIXED WITH RAIN AT TIMES. THE PRECIPITATION WILL DIMINISH FROM WEST TO
EAST AFTER MIDNIGHT. LOCATIONS WITH TEMPERATURES WITHIN A FEW DEGREES OF
FREEZING WERE EXPERIENCING SNOW ACCUMULATIONS ON GRASSY AREAS...AND
SOME SLIPPERY SPOTS WERE ALSO REPORTED ON ROADWAYS. ANYONE TRAVELING
ACROSS CENTRAL OR NORTHEAST WISCONSIN THIS EVENING SHOULD BE PREPARED
FOR THE POSSIBILITY OF ENCOUNTERING SLIPPERY ROADWAYS.

SNOWFALL TOTALS WILL BE HELD DOWN BY WARM SURFACES...AND THE SNOW BEING
MIXED WITH RAIN AT TIMES. MOST LOCATIONS IN A BAND FROM MARSHFIELD AND
WAUSAU...NORTHEAST...TO WAUSAUKEE...WILL END UP WITH 1 TO 4 INCHES OF
SNOW. THE SNOW WILL ALREADY BE MELTING BY MORNING.

AREAS TO THE SOUTHEAST OF THE SNOW WILL RECEIVE MAINLY RAIN...THOUGH IT
COULD MIX WITH SNOW FOR A SHORT TIME BEFORE IT DIMINISHES LATE. THE
WIDESPREAD SOAKING RAIN WILL PROBABLY END UP BEING OF BENEFIT TO MANY
AGRICULTURAL INTERESTS...AS PRECIPITATION HAS BEEN RATHER LIGHT IN THIS
PART OF THE STATE THE PAST FEW WEEKS.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Special weather statement, Apr 20, 1:48 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
148 AM CDT FRI APR 20 2012

WIZ013-019>021-031-073-074-200900-
NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO-SHAWANO-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...CRIVITZ
148 AM CDT FRI APR 20 2012

SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS...AND DIMINISH
JUST BEFORE DAYBREAK. SOME ROADS AND SIDEWALKS WILL LIKELY BE
SLIPPERY...SO TRAVEL WITH CARE.

WIZ030-035-036-200900-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
148 AM CDT FRI APR 20 2012

LIGHT SNOW WILL DIMINISH TO FLURRIES OR SPRINKLES FROM WEST TO
EAST DURING THE EARLY MORNING HOURS. SOME ROADS AND SIDEWALKS WILL
BE SLIPPERY SO TRAVEL WITH CARE.

WIZ037-045-200900-
WAUPACA-WAUSHARA-
INCLUDING THE CITY OF...WAUTOMA
148 AM CDT FRI APR 20 2012

LIGHT RAIN WILL MIX WITH OR CHANGE TO SNOW DURING THE EARLY
MORNING HOURS. IT MAY WHITEN THE GRASS IN SOME AREAS.

WIZ038-039-200900-
OUTAGAMIE-BROWN-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY
148 AM CDT FRI APR 20 2012

RAIN WILL PROBABLY CHANGE TO SNOW IN GREEN BAY AND APPLETON
BETWEEN 3 AM AND 4 AM. IT COULD WHITEN THE GRASS IN SOME PLACES.

WIZ022-200900-
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
148 AM CDT FRI APR 20 2012

SNOW WILL CONTINUE OVER NORTHERN DOOR COUNTY...WHERE AN INCH OR
TWO MAY ACCUMULATE ON GRASSY SURFACES. RAIN WILL CHANGE TO SNOW
OVER SOUTHERN DOOR COUNTY DURING THE EARLY MORNING HOURS.

RDM
Local storm report, Apr 20, 2:34 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
234 AM CDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     SNOW             PLOVER                  44.45N 89.53W
04/20/2012  M0.5 INCH        PORTAGE            WI   TRAINED SPOTTER

            SNOWFALL MEASURED BETWEEN A QUARTER TO HALF INCH.

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:05 PM CDTSmall Craft AdvisoryGRB13 hr

Nearby

Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.